Alert archive / Wisconsin / Gale Warnings in 2008
Gale Warning 14, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Dec 19, 2008, 7:36 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2008, 7:36 AM CST (13:36 UTC)
- Expired
- Dec 19, 2008, 12:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
012 WHUS73 KMKX 191336 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 736 AM CST FRI DEC 19 2008 ...PASSING WINTER STORM WILL PRODUCE STRONG WINDS TONIGHT THROUGH FRIDAY EVENING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM MISSOURI TO OHIO BY LATE FRIDAY AFTERNOON. THIS SYSTEM WILL GENERATE STRONG EAST TO NORTHEAST WINDS OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN. WITH THE STRONG WINDS AND LONGER FETCH...WAVES ARE EXPECTED TO BUILD TO 6 TO 9 FEET. THE WINDS AND WAVES WILL DIMINISH LATER FRIDAY NIGHT AND EARLY SATURDAY. LMZ643>646-191800- /O.UPG.KMKX.SC.Y.0100.000000T0000Z-081220T1200Z/ /O.NEW.KMKX.GL.W.0014.081219T1336Z-081219T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 736 AM CST FRI DEC 19 2008 ...GALE WARNING IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. EAST TO NORTHEAST WINDS WILL GUST TO AROUND 35 KNOTS FOR THE REMAINDER OF THIS MORNING. EAST TO NORTHEAST WINDS AT 15 TO 25 KNOTS IN THE AFTERNOON. THESE STRONG WINDS WILL CAUSE WAVES TO BUILD TO 6 TO 9 FEET TODAY. THE WINDS AND WAVES WILL SUBSIDE LATER FRIDAY NIGHT INTO EARLY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KAPELA
2 follow-up statements
898 WHUS73 KMKX 191535 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 935 AM CST FRI DEC 19 2008 ...PASSING WINTER STORM WILL PRODUCE STRONG WINDS THROUGH TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM MISSOURI TO OHIO BY LATE THIS AFTERNOON. THIS SYSTEM WILL GENERATE STRONG EAST TO NORTHEAST WINDS OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN. WITH THE STRONG WINDS AND LONGER FETCH...WAVES ARE EXPECTED TO BUILD TO 5 TO 8 FEET. THE WINDS AND WAVES WILL DIMINISH LATER THIS EVENING. THEN...A STRONG COLD FRONT WILL CROSS LAKE MICHIGAN SATURDAY EVENING WITH WINDS VEERING WESTERLY AND STRENGTHENING TO 20 TO 30 KNOTS AFTER MIDNIGHT. PLUMMETING TEMPERATURES...STRONG WINDS...AND HIGH WAVES WILL PRODUCE HEAVY FREEZING SPRAY FROM SATURDAY NIGHT THROUGH MONDAY MORNING. LMZ643>646-192345- /O.CON.KMKX.GL.W.0014.000000T0000Z-081219T1800Z/ /O.NEW.KMKX.UP.A.0005.081221T0600Z-081222T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 935 AM CST FRI DEC 19 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A HEAVY FREEZING SPRAY WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING. A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. EAST TO NORTHEAST WINDS WILL GUST TO AROUND 35 KNOTS FOR THE REMAINDER OF THIS MORNING. EAST TO NORTHEAST WINDS WILL DIMINISH TO 15 TO 25 KNOTS IN THE AFTERNOON. THESE STRONG WINDS WILL CAUSE WAVES TO BUILD TO 5 TO 8 FEET TODAY. THE WINDS AND WAVES WILL SUBSIDE LATER TONIGHT. THEN...A STRONG COLD FRONT WILL CROSS LAKE MICHIGAN SATURDAY EVENING WITH WINDS VEERING WESTERLY AND STRENGTHENING TO 20 TO 30 KNOTS AFTER MIDNIGHT. PLUMMETING TEMPERATURES...STRONG WINDS...AND HIGH WAVES WILL PRODUCE HEAVY FREEZING SPRAY FROM SATURDAY NIGHT THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY FREEZING SPRAY HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ BORGHOFF
996 WHUS73 KMKX 191811 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1211 PM CST FRI DEC 19 2008 ...PASSING WINTER STORM WILL PRODUCE STRONG WINDS AND HIGH WAVES THROUGH THIS EVENING... ...HEAVY FREEZING SPRAY LIKELY LATE SATURDAY NIGHT THROUGH MONDAY MORNING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM MISSOURI TO OHIO BY LATE THIS AFTERNOON. THIS SYSTEM WILL GENERATE STRONG EAST TO NORTHEAST WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. WITH THE STRONG WINDS AND A LONG FETCH...WAVES OF 5 TO 8 FEET CAN BE EXPECTED THROUGH THIS EVENING. THE WINDS AND WAVES WILL DIMINISH AFTER MIDNIGHT. THEN...A STRONG COLD FRONT WILL CROSS LAKE MICHIGAN SATURDAY EVENING WITH WINDS VEERING WESTERLY AND STRENGTHENING TO 20 TO 30 KNOTS AFTER MIDNIGHT. PLUMMETING TEMPERATURES...STRONG WINDS... AND HIGH WAVES WILL PRODUCE HEAVY FREEZING SPRAY FROM SATURDAY NIGHT THROUGH MONDAY MORNING. LMZ643>646-200215- /O.EXP.KMKX.GL.W.0014.000000T0000Z-081219T1800Z/ /O.NEW.KMKX.SC.Y.0101.081219T1811Z-081220T0600Z/ /O.CON.KMKX.UP.A.0005.081221T0600Z-081222T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1211 PM CST FRI DEC 19 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HEAVY FREEZING SPRAY WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE GALE WARNING IS NO LONGER IN EFFECT. A HEAVY FREEZING SPRAY WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING. A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM MISSOURI TO OHIO BY LATE THIS AFTERNOON. THIS SYSTEM WILL GENERATE STRONG EAST TO NORTHEAST WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. WITH THE STRONG WINDS AND A LONG FETCH...WAVES OF 5 TO 8 FEET CAN BE EXPECTED THROUGH THIS EVENING. THE WINDS AND WAVES WILL DIMINISH AFTER MIDNIGHT. THEN...A STRONG COLD FRONT WILL CROSS LAKE MICHIGAN SATURDAY EVENING WITH WINDS VEERING WESTERLY AND STRENGTHENING TO 20 TO 30 KNOTS AFTER MIDNIGHT. PLUMMETING TEMPERATURES...STRONG WINDS... AND HIGH WAVES WILL PRODUCE HEAVY FREEZING SPRAY FROM SATURDAY NIGHT THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY FREEZING SPRAY HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 19, 4:14 AM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Dec 19, 4:14 AM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
414 AM CST FRI DEC 19 2008
FORECAST FOCUS ON WINTER STORM TODAY...ANOTHER SNOW EVENT FOR
SATURDAY NIGHT AND SUNDAY...COLD TEMPERATURES SUNDAY NIGHT INTO
MONDAY.
LATEST WATER VAPOR IMAGERY INDICATED A STRONG SHORTWAVE TROUGH
OVER NORTHWEST MISSOURI AND SOUTHWEST IOWA. THIS FEATURE TAKING ON
A NEGATIVE TILT AS IT MOVES EAST NORTHEAST ACROSS THAT AREA.
ASSOCIATED STRONG DIFFERENTIAL CYCLONIC VORTICITY
ADVECTION...COMBINED WITH LEFT EXIT REGION OF 130 KNOT PLUS JET
STREAK...AND STRONG LOW TO MID LEVEL FRONTOGENESIS IN DENDRITE
SNOW CRYSTAL GROWTH REGION...DRIVING THE LARGE AREA OF MODERATE TO
HEAVY SNOW ACROSS THE AREA. AT THE SURFACE...LOW PRESSURE WAS
LOCATED OVER NORTHWEST MISSOURI...WITH A WARM FRONT EXTENDING EAST
INTO CENTRAL ILLINOIS AND SOUTHERN INDIANA.
.TODAY...AFOREMENTIONED CONTRIBUTORS TO THE MODERATE TO HEAVY SNOW
EXPECTED TO AFFECT THE AREA THROUGH ABOUT 15Z THIS
MORNING...BEFORE MOVING OFF TO THE EAST. LOCAL HIGH RESOLUTION
MODELS SUPPORT THIS TREND. BEFORE THIS OCCURS...ANOTHER ROUND OF
HEAVY SNOW POSSIBLE WITH CONVECTIVE BAND MOVING NORTHEAST THROUGH
EASTERN IOWA. AREA FORECAST SOUNDINGS CONTINUED TO SHOW SOME UPPER
LEVEL INSTABILITY DURING THE EARLY MORNING HOURS...SO CONVECTIVE
SNOW BANDS WITH 2 INCH PER HOUR SNOW RATES NOT OUT OF THE
QUESTION. ALREADY HAVE SEEN 1 TO 2 INCH PER HOUR RATES WITH
CURRENT SNOW.
SOME LAKE EFFECT SNOW IS POSSIBLE THIS AFTERNOON...WITH BRISK
NORTHEAST WINDS COMBINING WITH MARGINAL DELTA T VALUES OF AROUND
13 DEGREES CELSIUS. THE EXPECTED BRISK NATURE OF THE WINDS MAY
MAKE IT TOO STRONG FOR EFFICIENT PRODUCTION OF SNOW...BUT SHOULD
BE ENOUGH FOR SOME LIGHT ACCUMULATIONS. BRISK WINDS SHOULD ALSO
ALLOW FOR BLOWING AND DRIFTING SNOW TODAY...ESPECIALLY ON NORTH
TO SOUTH ROADS.
USING A GENERAL 11 TO 1 SNOW TO LIQUID RATIO WITH EXPECTED LIQUID
QPF VALUES IN THE 0.15 TO 0.30 INCH RANGE...EXPECT AT LEAST ANOTHER
2 TO 4 INCHES TODAY. THIS COMBINED WITH WHAT IS EXPECTED TO FALL
THROUGH 12Z TODAY...WOULD EXPECT A TOTAL SNOW ACCUMULATION OF 7
TO 12 INCHES ACROSS THE FORECAST AREA. THE HIGHEST AMOUNTS ARE
EXPECTED ACROSS THE SOUTHERN COUNTIES. WILL LET CURRENT WINTER
STORM WARNING ENDING TIMES CONTINUE FOR NOW...AND LET DAY SHIFT
FINE TUNE THE TIMING OF THE BACK EDGE OF THE SNOW.
.TONIGHT...KEPT CHANCE WORDING FOR LAKE EFFECT SNOW GOING
TONIGHT...AS DELTA T VALUES REMAIN MARGINAL WITH DUE EAST FLOW.
THE WIND SPEEDS MAY LOWER ENOUGH TO ALLOW FOR BETTER PRODUCTION OF
SNOW...BUT THE DUE EAST FETCH MAY LIMIT THE MAGNITUDE OF THE SNOW
BANDS. OTHERWISE...EXPECT A QUIET NIGHT WITH COLD TEMPERATURES
REMAINING.
.SATURDAY THROUGH SUNDAY...NEXT SYSTEM TO AFFECT THE AREA MAINLY
LATE ON SATURDAY THROUGH SUNDAY. THIS SYSTEM HAS A POTENT
VORTICITY MAXIMUM MOVING EASTWARD THROUGH THE AREA SATURDAY
NIGHT...FOLLOWED BY THE CORE OF THE UPPER LOW THROUGH SUNDAY
MORNING. SURFACE LOW PRESSURE MOVES EAST ACROSS THE STATE SATURDAY
NIGHT. HIGHER SNOW RATIOS OF AROUND 17 TO 1 EXPECTED IN THE COLDER
AIRMASS DURING THIS TIME. NAM/GFS/ECMWF DIFFER SOME WITH THE QPF
VALUES...SO USED A BLEND FOR THE FORECAST. EXPECT A GENERAL 3 TO 6
INCH SNOWFALL WITH THIS SYSTEM BY LATE SUNDAY...WHICH WOULD BE A
SOLID WINTER WEATHER ADVISORY EVENT. SURFACE WINDS DO GET
BRISK...SO SOME POTENTIAL FOR BLOWING SNOW GIVEN THE LIGHTER
RATIOS. DAY SHIFT MAY CONSIDER A WINTER STORM WATCH FOR THIS
PERIOD GIVEN THE WIND AND SNOW POTENTIAL.
.SUNDAY NIGHT AND MONDAY...VERY COLD AIR TO PUSH INTO THE AREA SUNDAY
NIGHT INTO EARLY NEXT WEEK...AS 1000/500MB THICKNESSES DROP INTO
THE LOWER 510S RANGE. LOWS SHOULD REACH BELOW ZERO ACROSS MOST OF
THE AREA SUNDAY NIGHT...WITH HIGHS ON MONDAY STRUGGLING TO MAKE IT
OUT OF THE SINGLE DIGITS. BRISK WINDS SUNDAY NIGHT INTO MONDAY MAY
ALLOW WIND CHILLS TO DROP INTO WIND CHILL ADVISORY RANGE...WHICH
WILL HAVE TO BE WATCHED BY LATER SHIFTS.
.MONDAY NIGHT THROUGH THURSDAY...ANOTHER SYSTEM MAY AFFECT THE
AREA TUESDAY AND TUESDAY NIGHT. THIS SYSTEM HAS SOME DISAGREEMENT
BETWEEN THE ECMWF AND GFS...BUT HPC BLENDED FIELDS DOES BRING THIS
SYSTEM NORTHEAST FROM THE CENTRAL PLAINS TO THE WESTERN GREAT
LAKES. MORE ACCUMULATING SNOW WOULD BE POSSIBLE...WITH THE SNOW
RATIOS HIGH ONCE AGAIN. TEMPERATURES EXPECTED TO REMAIN COLD
THROUGH CHRISTMAS DAY.
&&
.AVIATION...EXPECT WIDESPREAD IFR CONDITIONS THROUGH ABOUT 16Z
TOWARD MADISON /MSN/ AREA...AND UNTIL ABOUT 21Z IN MILWAUKEE /MKE/
AREA. LIFR CONDITIONS IN OCCASIONALLY MODERATE TO HEAVY SNOW
THROUGH ABOUT 14Z. LIGHT SNOW MAY LINGER ALONG THE LAKESHORE AS
NORTHEASTERLY WINDS FUNNEL IN SOME LAKE EFFECT SNOW SHOWERS AFT
21Z. MVFR CONDS AFTER 16Z IN MSN AREA AND AFTER 21Z IN MKE AREA.
&&
.MARINE...A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM MISSOURI TO
OHIO BY LATE FRIDAY AFTERNOON. THIS PATTERN WILL PRODUCE STRONG
EASTERLY WINDS OVER SOUTHEAST WISCONSIN. MODELS SHOW 35 KNOT WINDS
UP TO 2000 FEET AROUND 14Z...WHICH HAS POTENTIAL TO MIX DOWN TO
THE SURFACE. SO...SFC WINDS SHOULD BE SUSTAINED TO AROUND 20
KNOTS...WITH FREQUENT GUSTS TO 30 KNOTS...THROUGH FRI MORNING. A
FEW GALE FORCE GUSTS TO 35 KNOTS MAY BE POSSIBLE. WAVES WILL BUILD
TO OVER 8 FEET. THOUGH WINDS WILL DIMINISH...THEY WILL REMAIN
ELEVATED. WITH A FAVORABLE FETCH FOR CONTINUED HIGH WAVES...WAVES
ARE NOT EXPECTED TO FALL BACK BELOW SMALL CRAFT ADVISORY LEVELS
THROUGH SATURDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING UNTIL NOON CST TODAY FOR WIZ056-062-063-
067>069.
WINTER STORM WARNING UNTIL 3 PM CST THIS AFTERNOON FOR WIZ046-
047-051-052-057>060-064>066-070>072.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR LMZ643>646.
&&
SHORT/LONG TERM...08/WOOD
AVIATION/MARINE...34/KAPELAHazardous weather outlook, Dec 19, 4:45 AM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 445 AM CST FRI DEC 19 2008 WIZ046-047-051-052-056>060-062>072-201000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 445 AM CST FRI DEC 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A MAJOR WINTER STORM WILL CONTINUE TO IMPACT THE AREA TODAY WITH MODERATE TO OCCASIONALLY HEAVY SNOW. AREAS WEST OF MADISON WILL SEE THE SNOW TAPER OFF TO FLURRIES AFTER THE NOON HOUR. AREAS NEAR LAKE MICHIGAN WILL SEE THE SNOW TAPER OFF TO SCATTERED SNOW SHOWERS AFTER 3 PM. SNOW TOTAL ACCUMULATIONS OF 7 TO 13 INCHES ARE EXPECTED...WITH THE GREATEST TOTALS SOUTH OF A LINE FROM MADISON TO MILWAUKEE. BRISK EAST TO NORTHEAST WINDS GUSTING TO 25 TO 30 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW IN OPEN AND EXPOSED LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY ANOTHER EVENT WITH 3 TO 6 INCHES OF SNOW ACCUMULATION IS POSSIBLE SATURDAY AFTERNOON THROUGH 6 PM SUNDAY. DANGEROUS WIND CHILLS DOWN TO 20 BELOW TO 25 BELOW ARE LIKELY SUNDAY NIGHT THROUGH ABOUT 9AM MONDAY MORNING. YET ANOTHER ROUND OF SNOW...POSSIBLY 3 TO 5 INCHES...COULD ARRIVE LATE MONDAY NIGHT AND CONTINUE THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WILL BE APPRECIATED. LMZ643>646-201000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 445 AM CST FRI DEC 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY THROUGH FRIDAY NIGHT...DUE TO BRISK EAST TO NORTHEAST WINDS ASSOCIATED WITH A LOW PRESSURE SYSTEM PASSING SOUTH OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL BE NEEDED AGAIN SATURDAY NIGHT THROUGH TUESDAY...AND WEDNESDAY AFTERNOON AND EVENING. WWW.WEATHER.GOV/MKX KAPELA
In the hours before
Local storm report, Dec 19, 6:54 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
654 AM CST FRI DEC 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM HEAVY SNOW MENOMONEE FALLS 43.15N 88.13W
12/19/2008 M8.5 INCH WAUKESHA WI TRAINED SPOTTER
&&
FRANKSLocal storm report, Dec 19, 7:10 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 AM CST FRI DEC 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 AM HEAVY SNOW WEST ALLIS 43.01N 88.03W
12/19/2008 E9.5 INCH MILWAUKEE WI TRAINED SPOTTER
HEAVY SNOW AND BLOWING SNOW
0702 AM SNOW 1 NW RIPON 43.86N 88.86W
12/19/2008 M5.5 INCH FOND DU LAC WI TRAINED SPOTTER
0704 AM HEAVY SNOW 3 S LA GRANGE 42.76N 88.60W
12/19/2008 M7.5 INCH WALWORTH WI TRAINED SPOTTER
0705 AM HEAVY SNOW MADISON 43.08N 89.38W
12/19/2008 M8.8 INCH DANE WI TRAINED SPOTTER
&&
FRANKSLocal storm report, Dec 19, 7:12 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
712 AM CST FRI DEC 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 WSW FOND DU LAC 43.78N 88.47W
12/19/2008 M4.0 INCH FOND DU LAC WI PUBLIC
COCORAHS OBSERVER.
&&
MBKLocal storm report, Dec 19, 7:16 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
716 AM CST FRI DEC 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 2 SSW WAUKESHA 42.99N 88.25W
12/19/2008 M8.4 INCH WAUKESHA WI PUBLIC
COCORAHS OBSERVER.
&&
MBKLocal storm report, Dec 19, 7:20 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
720 AM CST FRI DEC 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 2 SSE BROOKFIELD 43.04N 88.10W
12/19/2008 M8.5 INCH WAUKESHA WI PUBLIC
0.70 LIQUID EQUIVALENT. COCORAHS OBSERVER.
&&
MBKLocal storm report, Dec 19, 7:24 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
724 AM CST FRI DEC 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HEAVY SNOW 2 NE STURTEVANT 42.72N 87.87W
12/19/2008 M8.3 INCH RACINE WI TRAINED SPOTTER
MODERATE AND BLOWING SNOW CONTINUES...VIS 1/2 MILE
0700 AM HEAVY SNOW 3 SE PALMYRA 42.85N 88.55W
12/19/2008 E8.4 INCH JEFFERSON WI NWS EMPLOYEE
1/2 MILE AND MODERATE SNOW AT OBSERVATION
&&
FRANKSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 9:35 AM CST | Heavy Freezing Spray Watch | MKX | 18 hr | |
| Dec 19, 12:11 PM CST | Small Craft Advisory | MKX | 12 hr | |
| Dec 19, 2:11 PM CST | Winter Storm Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 14 hr |
| Dec 19, 3:00 PM CST | Wind Chill Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 69 hr |
| Dec 19, 3:56 PM CST | Gale Watch | MKX | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.